Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS New York, NY

July 28, 2007Lower Connecticut River Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 28, 2007, 5:44 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2007, 5:44 PM EDT (21:44 UTC)
Expired
Jul 28, 2007, 6:30 PM EDT
In force
46 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Lower Connecticut River Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 70 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:10 PM EDTTSTM WND DMG2 Se Higganum, CTLARGE TREE DOWN IN HADDAM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:18 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 282144
SVROKX
CTC007-282230-
/O.NEW.KOKX.SV.W.0059.070728T2144Z-070728T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
544 PM EDT SAT JUL 28 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 630 PM EDT...

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DURHAM...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGGANUM BY 610 PM...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4150 7275 4139 7272 4143 7247 4156 7253

$$

PW
1 follow-up statement
000 
WWUS51 KOKX 282224
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
624 PM EDT SAT JUL 28 2007

CTC007-282234-
/O.EXP.KOKX.SV.W.0059.000000T0000Z-070728T2230Z/
MIDDLESEX CT-
624 PM EDT SAT JUL 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIDDLESEX COUNTY
EXPIRES AT 630 PM EDT...

THE STORM HAS WEAKENED AND WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SATURDAY
EVENING FOR SOUTHERN CONNECTICUT.

LAT...LON 4150 7275 4139 7272 4143 7247 4156 7253

$$

PW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:56 PM EDT, 48 minutes earlier.

Area forecast discussion, Jul 28, 4:56 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
456 PM EDT SAT JUL 28 2007

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY
NIGHT...AND SERVE AS THE FOCUS FOR MAINLY DIURNAL CONVECTION THROUGH
MONDAY NIGHT. THE TROUGH WILL FINALLY BE PUSHED EAST OF THE AREA ON
TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. THE HIGH
WILL SLOWLY MOVE THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL
APPROACH ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SCATTERED SHOWERS/TSTMS CONTINUE ACROSS NORTHERN TIER ZONES...FROM
CENTRAL ORANGE COUNTY EAST INTO NORTHERN NEW HAVEN COUNTY. SPC 19Z
MESOANALYSIS STILL INDICATES MLCAPE 1000-1500 J/KG OVER A GOOD
PORTION OF THE AREA...WITH STEEP LOW LEVEL LAPSE RATES AND GOOD DEEP
LAYER MOISTURE CONVERGENCE/SURFACE FRONTOGENESIS IN SURFACE TROUGH
OVER THE AREA AS OF 19Z...BUT LARGE SCALE FORCING VIA VORT SPOKE
ROTATING AROUND UPPER LOW TO THE NORTH AND RIGHT ENTRANCE OF UPPER
JETLET OVER NEW ENGLAND WAS MOVING EAST THROUGH INTERIOR CENTRAL CT
ATTM... AND SHOULD BE OUT OF THE CWA BY EVENING. DEEP LAYER SHEAR OF
30+ KT HAS ALSO SHIFTED NORTHEAST OF THE AREA...SO FOCUS WILL BE
MORE ON HEAVY RAIN RATHER THAN SEVERE WX INTO THIS EVENING.
HAVE MAINTAINED LIKELY POP INTO EARLY THIS EVENING ACROSS NORTHERN
TIER ZONES CLOSER TO THE LARGE SCALE FORCING...CHANCE MOST
ELSEWHERE...AND SLIGHT CHANCE ACROSS LONG ISLAND WHERE STABLE MARINE
LAYER SHOULD INHIBIT CONVECTION...THEN DECREASING LATER ON TONIGHT
WITH LOSS OF HEATING. PATCHY FOG A GOOD BET LATER TONIGHT IN AREAS
WHERE HEAVY RAIN HAS FALLEN TODAY...ALSO LOW STRATUS NEAR SOUTH
FACING SHORES VIA CONTINUED ONSHORE FLOW OF HIGH DEWPOINT AIR. FOR
TEMPS PRETTY MUCH USED PERSISTENCE WITH NO APPRECIABLE CHANGE IN
AIRMASS...EXCEPT WENT WITH SLIGHTLY WARMER MAV NUMBERS NEAR NYC.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
FORECAST READS MUCH LIKE A BROKEN RECORD AS WAVY LOW LEVEL BOUNDARY
CONTINUES TO SERVE AS THE FOCUS FOR SCATTERED TO LOCALLY NUMEROUS
SHOWERS/TSTMS THROUGH MON NIGHT. SHORTWAVES DIGGING INTO LARGE SCALE
UPPER TROUGH IN THE WAKE OF THE SLOWLY DEPARTING UPPER LOW OVER
NORTHERN NEW ENGLAND WILL PROVIDE FORCING BOTH SUN/MON AFTERNOON AND
EVENING. THIS PLUS MODERATE INSTABILITY...PW OF 1.5 TO 2 INCHES AND
WEAK STEERING FLOW ARE INDICATIVE OF CONTINUED HEAVY RAIN/ISOLATED
SVR POTENTIAL.

UPPER TROUGH AXIS FINALLY MOVES EAST OF THE AREA MON NIGHT...AND
HIGH PRESSURE OVER THE GREAT LAKES AND OH VALLEY SHOULD FINALLY
BUILD IN AND BRING AN END TO UNSETTLED WX OVER THE AREA ON TUE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE AFOREMENTIONED HIGH SHOULD REMAIN IN CONTROL OF OUR WX THROUGH
THU...WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. WE COULD SEE A
SLIGHT CHANCE OF LATE DAY/EARLY EVENING CONVECTION ON THU AS THE
HIGH MOVES EAST AND WEAKENS...WITH A BETTER CHANCE FOR CONVECTION ON
FRI VIA COMBINATION OF A LEE TROUGH E OF THE APPALACHIANS AND AN
APPROACHING COLD FRONT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AN UPPER LEVEL LOW WILL CONTINUE TO LIFT TOWARDS THE NORTHEAST AS IS
GETS ABSORBED BY A DEVELOPING LONG WAVE TROUGH. WHILE THE BEST
DYNAMICS FOR CONVECTION WILL BE TO OUR NORTH AND WEST...THERE WILL
STILL BE ENOUGH INSTABILITY TO SET OFF SHOWERS AND THUNDERSTORMS
ACROSS ALL OF THE AREA TERMINALS. THE BEST CHANCE OF THESE STORMS
HOWEVER WILL BE ACROSS THE LOWER HUDSON VALLEY AND CONNECTICUT. MUCH
OF THE ACTIVITY THAT OCCURS WILL BE SCATTERED IN NATURE.

SOUTHERLY FLOW WILL CONTINUE THROUGH THE NEXT 24 HOURS...WITH SOME
VARIABILITY BETWEEN SOUTHWEST AND SOUTHEAST. MAGNITUDES SHOULD
GENERALLY REMAIN BETWEEN 5 AND 10 KT DURING DAYLIGHT HOURS...THEN
BECOMING LESS THAN 5 KT WHEN THE SUN GOES DOWN.

AS FAR AS THE LOW STRATUS AND PATCHES OF FOG...WE WILL PROBABLY SEE
SIMILAR CONDITIONS TO THE LAST FEW NIGHTS. DUE TO HIT AND MISS
NATURE OF THE STRATUS THE PAST FEW NIGHTS...I TRIED TO KEEP MANY OF
THE TERMINALS AT MVFR CRITERIA...WITH THE EXCEPTION OF
KISP...KBDR...KSWF AND KGON WHERE THEY HAVE A BETTER CHANCE TO FALL
TO IFR OR BELOW.

OUTLOOK FROM 18Z SUN THROUGH WEDNESDAY...
A SLOW MOVING COLD FRONT WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST TUESDAY. THE FRONT FINALLY MOVES EAST
OF THE AREA LATE TUESDAY AFTERNOON...WITH IMPROVING CONDITIONS FOR
TUESDAY NIGHT AND WEDNESDAY.

&&

.MARINE...
PRESSURE GRADIENT INCREASES A BIT THIS WEEKEND AS ATLANTIC HIGH
PRESSURE MOVES FARTHER OFFSHORE AND BROAD LOW PRESSURE SLIDES SE
THROUGH THE GREAT LAKES/OHIO VALLEY TOWARDS THE MID-ATLANTIC STATES.
SOUTHERLY WINDS SHOULD INCREASE TO 10 TO 15 KT TODAY.

MEDIUM RANGE MODELS HAVE STARTED TO BACK OFF ON THE STRENGTH OF WAVE
DEVELOPMENT ALONG THE FRONTAL BOUNDARY AS IT TRACKS TO ALONG THE
MID-ATLANTIC COAST EARLY NEXT WEEK. THEREFORE...WILL GENERALLY KEEP
WIND SPEEDS AT AROUND 10 KT OR LESS ONCE THE FRONTAL BOUNDARY BEGINS
TO APPROACH THE COAST BY LATE SAT NIGHT.

THIS SOUTHERLY FLOW WILL ALSO BRING INCREASING DEWPOINTS...WITH A
GOOD CHANCE FOR NIGHTTIME/MORNING FOG TONIGHT THROUGH EARLY NEXT
WEEK.

AN ALMOST CONSTANT THREAT OF SHOWERS AND THUNDERSTORMS WILL PERSIST
FROM HERE ON OUT THROUGH THE WEEKEND AND POSSIBLY LINGERING INTO MID
WEEK NEXT WEEK.

THE WEAK FRONT LOOKS LIKE IT MAY FINALLY CLEAR THE COAST ON
TUE...ALTHOUGH THIS MAY BE COMPLICATED BY FURTHER WAVE DEVELOPMENT
ALONG THE MID-ATLANTIC COAST. ONCE THE FRONT CLEARS THE COAST...AN
OFFSHORE FLOW WILL DEVELOP AS HIGH PRESSURE BUILDS DOWN OVER NEW
ENGLAND.

&&

.HYDROLOGY...
FFW FOR NORTHERN NEW HAVEN COUNTY WILL LIKELY BE EXTENDED AS
REPEATED ROUNDS OF SHOWERS/TSTMS MOVE ACROSS. SOME AREAS HAVE
RECEIVED 3-4 INCHES OF RAIN IN 1-2 HOURS PER OXC OB AND OKX RADAR
ESTIMATES...WITH INSTANTANEOUS RATES APPROACHING 4 INCHES/HOUR.

OTHERWISE...QUASISTATIONARY BOUNDARY OVER THE AREA IN CONCERT WITH
MODERATE DAYTIME INSTABILITY...PW 1.5-2 INCHES...WEAK STEERING FLOW
AND APPROACHING MID LEVEL SHORTWAVES WILL FIRE MAINLY
AFTERNOON/EVENING CONVECTION WITH POTENTIAL FOR TORRENTIAL RAIN AND
LOCALIZED FLASH FLOODING THROUGH MONDAY. BEST CHANCES FOR HEAVY RAIN
EACH DAY WILL BE FROM NYC NORTH/WEST...WITH MARINE LAYER SERVING TO
INHIBIT STRONGER CONVECTION ACROSS MOST OF LONG ISLAND AND COASTAL
SOUTHEAST CT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BG
NEAR TERM...BG
SHORT TERM...BG
LONG TERM...BG
AVIATION...BC
MARINE...JC
HYDROLOGY...BG
Hazardous weather outlook, Jul 28, 1:28 PM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
128 PM EDT SAT JUL 28 2007

CTZ005-009-NJZ002>006-011-NYZ067>081-291730-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
128 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CONNECTICUT...
NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY NORTH
AND WEST OF NEW YORK CITY...COULD PRODUCE FREQUENT LIGHTNING...
LOCALLY HEAVY RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW
LYING AREAS AND SMALL STREAMS. THERE IS ALSO A SMALL CHANCE THAT A
FEW THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND
EVENING...PRODUCING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
ONCE AGAIN SUNDAY AND MONDAY...MAINLY DURING EACH AFTERNOON AND
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND
SMALL STREAMS...AND THERE IS A SMALL CHANCE THAT SOME COULD ALSO
PRODUCE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

ANZ330-335-338-340-345-350-353-355-291730-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
128 PM EDT SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE
FREQUENT LIGHTNING...VERY HEAVY RAIN AND GUSTY WINDS. THERE IS A
SMALL CHANCE THAT A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG
WINDS OVER 35 KT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
SUNDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CTZ006>008-010>012-291730-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
128 PM EDT SAT JUL 28 2007

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE DAMAGING WINDS...
LARGE HAIL...FREQUENT LIGHTNING AND VERY HEAVY RAIN. FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS MAY RESULT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
ONCE AGAIN SUNDAY AND MONDAY...MAINLY DURING EACH AFTERNOON AND
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY
RAINFALL AND FLOODING OF POOR DRAINAGE AREAS...LOW LYING AREAS AND
SMALL STREAMS...THOUGH THERE IS A SMALL CHANCE THAT SOME COULD ALSO
PRODUCE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AND APPRECIATED.

GOODMAN

In the hours before

Special weather statement, Jul 28, 1:48 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
148 PM EDT SAT JUL 28 2007

CTZ006-007-281830-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-
148 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NEW HAVEN AND
NORTHWESTERN MIDDLESEX COUNTIES...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHINGTON TO
WATERBURY TO MONROE...OR ALONG A LINE EXTENDING FROM WOLCOTT TO
WATERBURY TO SOUTHBURY...AND MOVING NORTHEAST AT 15 MPH.

THESE STORMS WILL BE...
  NEAR BEACON FALLS BY 210 PM.
  NEAR CHESHIRE BY 230 PM.

PEOPLE IN NORTHERN NEW HAVEN AND NORTHWESTERN MIDDLESEX COUNTIES...
INCLUDING NAUGATUCK...WOLCOTT...WATERBURY...BEACON FALLS...CHESHIRE
AND MERIDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AT THE RATE OF
2 INCHES PER HOURS...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Jul 28, 1:51 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
151 PM EDT SAT JUL 28 2007

NYZ067-281830-
ORANGE-
151 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 15 MPH.

THIS STORM WILL BE...
  NEAR GOSHEN BY 200 PM.
  NEAR CHESTER BY 210 PM.
  NEAR MONROE BY 225 PM.
  NEAR HARRIMAN BY 230 PM.

PEOPLE IN CENTRAL ORANGE COUNTY...INCLUDING MIDDLETOWN...GOSHEN...
FLORIDA...CHESTER...MONROE AND HARRIMAN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS UP
TO 45 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

GOODMAN
Special weather statement, Jul 28, 2:43 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
243 PM EDT SAT JUL 28 2007

CTZ006-281930-
NORTHERN NEW HAVEN-
243 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW HAVEN COUNTY...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WATERBURY...AND MOVING NORTHEAST AT 10 MPH.

THIS STORM WILL BE...
  NEAR WATERBURY BY 255 PM.
  NEAR WOLCOTT BY 315 PM.

HEAVY RAIN AT THE RATE OF 1 TO 2 INCHES PER HOUR...SMALL HAIL...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

GOODMAN
Special weather statement, Jul 28, 4:34 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
434 PM EDT SAT JUL 28 2007

CTZ006-282115-
NORTHERN NEW HAVEN-
434 PM EDT SAT JUL 28 2007

...DEVELOPING THUNDERSTORMS WILL IMPACT NEW HAVEN COUNTY...

AT 426 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR SEYMOUR...OR 5 MILES NORTH OF SHELTON...AND MOVING NORTHEAST AT
15 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW
Special weather statement, Jul 28, 5:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
515 PM EDT SAT JUL 28 2007

CTZ006-010-282215-
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
515 PM EDT SAT JUL 28 2007

...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW HAVEN COUNTY...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALLINGFORD...AND MOVING EAST AT 10 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

PW
Local storm report, Jul 28, 5:41 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
541 PM EDT SAT JUL 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      NAUGATUCK               41.49N 73.05W
07/28/2007                   NEW HAVEN          CT   LAW ENFORCEMENT

            OLD FIREHOUSE ROAD IMPASSABLE AND CLOSED DUE TO MAJOR
            FLOODING

&&

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:05 PM EDTFlash Flood WarningOKXNaugatuck Valley Planning Region3 hr
Jul 28, 4:44 PM EDTFlash Flood WarningOKXNaugatuck Valley Planning Region2 hr
Jul 28, 6:16 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region44 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.